Alert archive / Alabama / Small Craft Advisories in 2020
Small Craft Advisory 31, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at May 5, 2020, 8:20 PM CDT. It took effect at May 6, 2020, 5:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- May 5, 2020, 8:20 PM CDT (01:20 UTC)
- In effect from
- May 6, 2020, 5:00 AM CDT
- Expired
- May 6, 2020, 12:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
203 WHUS74 KMOB 060120 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 820 PM CDT Tue May 5 2020 GMZ650-670-061000- /O.NEW.KMOB.SC.Y.0031.200506T1000Z-200506T1600Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 820 PM CDT Tue May 5 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 11 AM CDT WEDNESDAY... * WHAT...North winds around 20 knots with frequent gusts up to 25 knots expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM. * WHEN...From 5 AM to 11 AM CDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
079 WHUS74 KMOB 060807 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 307 AM CDT Wed May 6 2020 GMZ650-670-061700- /O.EXT.KMOB.SC.Y.0031.200506T1000Z-200506T1700Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- 307 AM CDT Wed May 6 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY... * WHAT...North winds around 20 kt with frequent gusts up to 25 kt expected. * WHERE...Coastal waters from Pensacola FL to Pascagoula MS out 20 NM and Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM. * WHEN...Until noon CDT today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 5, 7:09 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 5, 7:09 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Mobile AL 709 PM CDT Tue May 5 2020 .NEAR TERM UPDATE...A cold front continues to progress through the area at this hour. A weak sea breeze moving off the Gulf and bay breeze moving off Mobile Bay continue to push north and west through the county this evening. In the wake of these two boundaries, denoted on radar imagery, winds will remain southerly for a few more hours before turning northerly. Elsewhere (generally north of the coastal counties), winds have already turned northerly. Recent CAM guidance shows a few post-frontal rain showers developing across our inland counties over the next few hours this evening (through 06Z), but we removed the mention of thunder in the grids. Other than that, the forecast remains on track this evening. 07/mb && .AVIATION... 00Z issuance...VFR conditions prevail through the period. A cold front is pushing across the area this evening with winds turning northerly in its wake. The sea breeze and bay breeze are also currently moving across Mobile County as of 00Z, which may delay the onset of the northerly winds for a few more hours. The chance of rain along and behind the front is too low to mention in the forecast. Northerly winds increase after sunrise to 10-15 knots with gusts up to 20 knots possible through the day. 07/mb && .PREV DISCUSSION... /issued 358 PM CDT Tue May 5 2020/ NEAR TERM UPDATE /Now Through Wednesday/...A surface low will slide east across southern KY through this afternoon with a trailing cold front moving into the area this evening. The boundary will weaken as it moves southward this afternoon and evening as the driving upper support moves well off to the north and east. The lack of significant deep layer moisture and strong forcing will keep rain amounts very light. An isolated thunderstorm is possible, however strong storms are not expected. Any lingering rain will end by midnight as the front moves south of the area. Cooler and drier conditions are expected in the wake of the cold front on Wednesday, with highs in the mid to upper 70s for the interior portions of southeast Mississippi and southwest/south-central Alabama. Meanwhile, highs will be warmer towards the coast, with temperatures for coastal Alabama and the northwest Florida panhandle in the lower 80s Wednesday afternoon. Breezy conditions are also expected Wednesday afternoon. Lows tonight will range from the mid and upper 50s inland to mid/upper 60s along the coast. /13 SHORT TERM /Wednesday night Through Friday night/...Overall the short term looks phenomenal. The much drier air in the wake of the front that will pass through Tuesday night will continue into the day Thursday as a shortwave ridge moves across the area. The next chance for any precip will come on Friday afternoon and evening as a weakening shortwave moves through the broad east coast trough. At the surface, a weakening cold front will push through the area Friday night. Models have hinted at the possibility of some locally heavy rainfall mainly northwest of I-65 with lower amounts around 1 inch or less across the remainder of the area. Also CAPE values are meager, less than 500 Joules, but with some shear around 35-40 knots a locally strong wind gust might accompany the stronger thunderstorms. Showers and thunderstorms will be possible ahead of the front then quickly clearing behind the front as drier air moves in. The best part about the short term will be the low dewpoints and absolutely beautiful temperatures. With the drier air and northerly winds, high temperatures will remain mild with highs in the upper 70s to low 80s by Friday. With relatively calm and clear nights allowing for max radiational cooling, low temperatures will be on the cool side with lows in the upper 40s inland to low 50s at the coast on Wednesday and low 50s inland to upper 50s at the coast on Thursday night. Cannot really ask for anything better this time of year. BB/03 EXTENDED TERM /Saturday Through Tuesday/...Back to the dry pattern as the frontal boundary stalls to our south and we remain on the southern edge of the building surface high through Sunday. Temperatures will be cooler through the weekend with the lower dewpoints in place with lows in the upper 40s to low 50s through Tuesday. Highs will be in the low 70s on Saturday then slowly increasing throughout the period. We will need to watch a wave of low pressure that models have hinted at developing along the stalled frontal boundary to our south. As of right now, all the storm activity should remain south of our area. In the far extended, it appears the large surface ridge will slowly move east into the western Atlantic by the middle of next weak leading to a more southerly return flow and the return of our typical soupy summertime air. BB/03 MARINE...Light to moderate southwest winds will continue today ahead of an approaching cold front. A moderate offshore flow, in addition to a slight build in seas, will develop in the wake of the front late tonight and persist through Wednesday night. Light to moderate southerly flow then returns Thursday night before winds increase and turn offshore once again late Friday night in the wake of another cold front. /13 FIRE...Drier air behind a dry cold front will move in tonight into early Wednesday morning. As vertical mixing increases tomorrow afternoon, relative humidity values will likely plummet into the 20s. This coupled with surface winds sustained around 15 mph with higher gusts and ongoing drought conditions along the coast will lead to red flag conditions along the western Florida Panhandle. We will have to monitor the possibility of adding Mobile, Baldwin, Escambia and Covington counties in Alabama to the warning. BB/03 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...Red Flag Warning from 11 AM to 6 PM CDT Wednesday for FLZ201>206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, May 5, 5:25 AM CDT, 14 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 525 AM CDT Tue May 5 2020 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-061030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 525 AM CDT Tue May 5 2020 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Monday. GMZ630>636-650-655-670-675-061030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 525 AM CDT Tue May 5 2020 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Hazardous conditions may develop due to increasing northerly winds late tonight over the open Gulf waters of Alabama. Operators of small craft should exercise caution. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous conditions may develop due to increasing northerly winds Wednesday night over the open Gulf waters. Operators of small craft should exercise caution.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:47 AM CDT | Wind Advisory | MOB | Butler, Choctaw, Clarke, Conecuh, Covington, Crenshaw and 3 more | 16 hr |
| May 6, 2:55 PM CDT | Small Craft Advisory | MOB | 19 hr |
Nearby
Small Craft Advisories in Alabama, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.